Jump to content

Search the Community

Showing results for tags 'imipramine'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 5 results

  1. Gridley

    In 1986 I was prescribed a tricyclic antidepressant, 75 mg Imipramine PM, to slow bowel function and to relieve pain resulting from ulcerative colitis. I was also put on 1 mg Lorazepam. In 1991 I went CT off both the Imipramine and the Lorazepam, resulting in a terrible colitis flare-up. After a few months I reinstated with success. However, these medications, and everything else I did for the colitis ceased work about three years ago, and in January, 2015, I underwent surgery to remove my colon and replace with an internal J-pouch, which cured the colitis. But that left me with the 30-year-long Imipramine situation. In January, 2016, I began tapering the Imipramine 10% every three weeks, which went fine until I got down to 19 mg, then 12 mg, at which point I began experiencing severe anxiety as well as dizziness. Realizing I had tapered too quickly, I updosed to 25 mg a month ago but have not as yet stabilised at this dose, as I am still experiencing considerable anxiety as well as insomnia. Until September 23, my tapers were approximate percentages as I hadn't yet bought a scale. I use the supplements Theanine and Nature's Balance Happy Camper to help with the anxiety, along with magnesium glycinate. It's only been a month, but I'm a little worried that I am never going to stabilise at 25 mg. In 2004, due to depression, I was put on a succession of SSRIs, in addition to the Imipramine, including Zoloft, Prozac and Effexor. Lexapro 20 mg seemed to finally work and I remain on it at this time. In 2011 I was prescribed 1 mg Lorazepam for insomnia, now 1.5 mg.
  2. I tapered of Prozac in early 2014. I tapered over 4 weeks by taking every other day so basically ct. I had taken Prozac for 17 years for anxiety and depression. It took almost 4 months to get very bad by which time Drs had prescribed me sertraline and citralopram both of which exacerbated things tremendously. I only took a single dose of each. It never occurred to me or Drs to put me back of Prozac and by this time I was too terrified to take anything. The last 3 years have been horrific, losing my husband, my health and my income. I was unable to work for 2 years and now work part time from home which I still struggle with. I'm diagnosed with cfs fibro and severe depression all caused by protracted withdrawal. Iv seen dr Healy a few times and a neuropsychiatrist who both back my cause. I haven't taken a drug in 28 months but am about to start imipramine on their advise. I hope to get some relief from the crippling depression and pain and then hopefully taper off. I know this is a risk but desperate times call for desperate measures. I have terrible tinnutus caused from the destabilising effect of ct Prozac. I also have vertigo and chronic insomnia, especially early morning waking and sleep maintence. I use magnesium glycinate and lactium but Iv not noticed a noticeable difference. I have learned to not panic too much during extreme anxiety, instead of it breaking me completely like in the old days, I open the door and invite the beast in. This also helps with odd flare up of akathesia that was relentless in the beginning. I'm completely amazed at the lack of knowledge from Drs about the dangers of drugs but I have also found at leat 3 who are well very knowledgable. It gives me hope at least that we are not completely alone.
  3. I have been taking Imipramine since my late teens, and have been on it for the past 38 years. (50 mg., but sometimes 75 mg. for short periods) For a long time it helped in varying degrees, but seems to have become completely ineffective as of approximately 4 years ago. I have tried numerous times to get off this medication, but always end up going back on due to withdrawal symptoms. Each time, the withdrawal is different, but equally awful. I have been working on tapering down for the last 3 or 4 months and am currently taking 12.5 mg. This is my fourth week holding at that dose. I've been dealing with the typical withdrawal symptoms such as nausea, fatigue, achiness, as well as weird symptoms typical to this drug. Apparently Imipramine is also used for bedwetting, and after 38 years of being on it, affects my bladder control going off it. Combine this with a histamine effect coming off as well, and you can picture me trying to breathe, sneezing my head off, while trying to keep from peeing every time I sneeze. I have no appetite or energy, no love for life, and am impatient and cranky. Just forcing myself from one activity to another to stay afloat. I would love to hear from folks who have been on this med long term and have succeeded in coming off. I am so miserable right now I am thinking about going back on. If I do, I feel like it's resigning to being on it for the rest of my life.
  4. Hey there. I'm new to this. I am thinking about discontinuing my antidepressants. I am currently on Tofranil been taking it about 7 months. I feel like it doesn;t really help. and every time i speak with my psychiatrist she just ups the dose and i feel like it really doesn't make a difference, I really need supoort on what i should do or suggestions. thanks.
  5. Hi to Everyone on this Forum! I have been on Imipramine for more than 7 years. The dosage had peaked to nearly 110 mg at one time. Over a period, I started with Prozac 20 mg which is also my current morning dosage. The night dosage is Clonil 25 - this is supposed to be a very unique sub-product of Imipramine in high concentration. It is also supposed to help folks tapering from Imipramine and also helps to overcome PME which had surfaced last year. This is the journey so far: Week 1 - slowly tapered to 25 mg Imipramine Came off gradually from 110 to 100 to 75 to 50 to 25. Feeling so lethargic and sleepy at all times. Some degree of blurred vision too. Not much but at times. However, no gastrointestinal discomfort - the main worry that had gotten me started on Imipramine. Noticed tendency to get bloated. Week 2 - stopped Imipramine. Started with Clonil 25 mg under my psychiatrist's advice. NO major symptoms apart from feeling of laziness that remains all day long. Wanted to sleep all the time. Bloating in small bouts. Week 3 - completed 7 days with Clonil instead of Imipramine. Some headaches but nothing too serious. Cycles of bloating and some bowel movement issues. Week 4 - compleetd 15 days with Clonil instead of Imipramine. Sleep is generally good. Gastro issues seem to be rising. Re-started taking enzyme tablets along with food. Taking care not to eat outside, especially where hygiene seems a bit suspect. Today - 12 March Had the first, official episode of upset stomach since stopping Imipramine. Did not take any GI meds as such. Continued with daily routine. Contacted my psychiatrist. Not sure if all of this is Imipramine withdrawal but want to share some mild symptoms: excessive blinking easy straining of the eyes alternate days of too much and then seriously little urination bouts of extreme irritation sleep settled but not as deep as before Current State: Awaiting my psychiatrist's update Sticking to my schedule Will start exercising again from tomorrow morning Not going to quit and hurry back to taking Imipramine Feel am ready to grind this out...
×

Important Information

By using this site, you agree to our Terms of Use.